Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 33, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 9, 2013, 3:31 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2013, 3:31 AM MST (10:31 UTC)
- Expired
- Dec 9, 2013, 12:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 091031 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 331 AM MST MON DEC 9 2013 MTZ009-091900- /O.NEW.KTFX.HW.W.0033.131209T1031Z-131209T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 331 AM MST MON DEC 9 2013 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH CAN BE EXPECTED. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS75 KTFX 091219 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 519 AM MST MON DEC 9 2013 MTZ010-048-091900- /O.EXA.KTFX.HW.W.0033.000000T0000Z-131209T1900Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 519 AM MST MON DEC 9 2013 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS ALONG THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH CAN BE EXPECTED. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-091900- /O.CON.KTFX.HW.W.0033.000000T0000Z-131209T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 519 AM MST MON DEC 9 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH CAN BE EXPECTED. * OTHER IMPACTS: AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 091856 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1156 AM MST MON DEC 9 2013 MTZ009-010-048-092000- /O.EXP.KTFX.HW.W.0033.000000T0000Z-131209T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 1156 AM MST MON DEC 9 2013 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. WINDS HAVE GENERALLY DIMINISHED AND HIGH WINDS ARE NO LONGER EXPECTED THROUGH TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 10:30 PM MST, 5 hours 1 minute earlier.
Area forecast discussion, Dec 8, 10:30 PM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1030 PM MST Sun Dec 8 2013 AVIATION SECTION UPDATED .UPDATE... Small changes to the precipitation probabilities before midnight in the update. Main part of the snow has moved out of the area, with some lingering over the Little Belts. Have generally trimmed back the PoPs through midnight. No changes to the Winter Weather Advisory, Wind Chill Advisory. nor the ice jam flooding near Gallatin Gateway. db && .AVIATION... UPDATED 0530Z. VFR conditions are expected at all airfields during the overnight hours. Surface winds begin to steadily increase from US/Can border down to KGTF/KLWT by early Mon morning as pressure gradient tightens ahead of next weather system dropping south from Alberta. With gusts of 30-35 kts expected and plenty of fresh, dry snow around, blowing snow limiting vis to 3-5 miles is likely at all primary terminals except KBZN. Scattered areas of -SN will also develop by late tomorrow morning vcnty KCTB/KHVR and spread south during the afternoon. Gusty winds continue thru the afternoon as well, before gradually decreasing Mon evening. Waranauskas && .PREV DISCUSSION... /ISSUED 450 PM MST Sun Dec 8 2013/ Tonight through Tuesday...Northwest flow aloft will continue over the area with a series of embedded weather disturbances. One weather disturbance will move out of the forecast area Sunday evening and expect light snow to diminish the rest of Sunday afternoon and evening. The strongest weather disturbance aloft will move into the area Tuesday. Lift aloft from the disturbance along with low level lift from a cold front will combine to produce snow over the east slopes and the mountains. Expect accumulations of an inch or two over the east slopes and up to six inches in the mountains. In advance of Tuesdays cold front expect gusty southwest winds and temperatures will continue to moderate. The winter weather advisory for central and north zones through Monday afternoon will continue but have added a mention of light snow with the blowing snow. Blank Tuesday Night through Saturday...Medium range models continue to agree that Montana will be underneath an unsettled northwest flow aloft by midweek. The unsettled flow and occasional shortwave energy remains favorable for slight chance to low chance pops across the forecast area but there still does not appear to be any likelihood for a large scale storm system. Also, shortwave ridging should move over the region on Thursday for generally dry conditions with temperatures near seasonable averages. However, unsettled flow returns for Friday and Saturday before another weak transient ridge improves conditions once again on Sunday. Overall, the entire medium range period will see breezy westerly winds with temperatures that are much milder than those seen over the last week. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF -6 19 7 20 / 20 30 20 70 CTB -7 15 4 16 / 10 20 30 50 HLN -6 18 9 23 / 20 30 20 50 BZN -13 13 4 21 / 30 50 30 60 WEY -22 6 -12 13 / 40 60 40 70 DLN -14 12 1 21 / 20 20 10 30 HVR -12 18 4 13 / 10 40 30 40 LWT -7 22 8 20 / 30 50 30 70 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 5 PM MST Monday Central and Southern Lewis and Clark. WIND CHILL ADVISORY until 10 AM MST Monday Beaverhead...Blaine... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Gallatin...Hill...Jefferson...Judith Basin...Liberty... Madison...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. WINTER WEATHER ADVISORY until 5 PM MST Monday Blaine...Cascade... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 8, 3:37 AM MST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 337 AM MST SUN DEC 8 2013 MTZ009>014-044>051-091200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 337 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER HIGHLIGHTS FOR WIND CHILL AND BLOWING SNOW ARE IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH 10 AM MONDAY MORNING. WINTER WEATHER HIGHLIGHTS FOR BLOWING SNOW ARE IN EFFECT UNTIL 5 PM MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF NEW SNOWFALL ACCUMULATIONS OR REDUCED VISIBILITIES DUE TO FALLING OR BLOWING SNOW WOULD GREATLY BE APPRECIATED. MTZ008-015-052>054-091200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER- 337 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH 10 AM MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF NEW SNOWFALL ACCUMULATIONS OR REDUCED VISIBILITIES DUE TO FALLING OR BLOWING SNOW WOULD GREATLY BE APPRECIATED. MTZ055-091200- GALLATIN- 337 AM MST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH TONIGHT. A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER NEAR GALLATIN GATEWAY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTER WEATHER HIGHLIGHTS FOR WIND CHILL ARE IN EFFECT THROUGH 10 AM MONDAY MORNING. A FLOOD HIGHLIGHT FOR THE GALLATIN RIVER NEAR GALLATIN GATEWAY REMAINS IN EFFECT UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF FLOODING...NEW SNOWFALL ACCUMULATIONS OR REDUCED VISIBILITIES DUE TO FALLING OR BLOWING SNOW WOULD GREATLY BE APPRECIATED.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.